High Wind, Madison
- When
- June 6, 1:57 PM MST
- Where
- Madison forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
Mesonet station mtnor Norris Hill MDT. sustained 40 to 50 mph.
Thunderstorms develop between Helena and Bozeman between 1 PM and 3 PM during the early afternoon hours, and then move quickly northeastward into North Central MT by|late afternoon/early evening, with some of these storms becoming severe. The main cold front then arrives in the mid-evening hours along with another round of rain/thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TFX wrote it up.
Thunderstorms develop between Helena and Bozeman between 1 PM and 3 PM during the early afternoon hours, and then move quickly northeastward into North Central MT by|late afternoon/early evening, with some of these storms becoming severe. The main cold front then arrives in the mid-evening hours along with another round of rain/thunderstorms. Heavy rain possible behind the cold front.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Jun 6, 1:49 PM MST, 8 minutes earlier.
Area Forecast Discussion National Weather Service Great Falls MT 249 PM MDT Thu Jun 6 2019 .SYNOPSIS... A strong Pacific cold front continues to traverse our region through tonight and should exit to our southeast by daybreak Friday. Scattered showers and thunderstorms occur ahead of this front through this evening. Some of the storms should become severe. Behind the front, periods of rain and mainly mountain snow occur through Saturday. Warm temperatures today will turn sharply colder for Friday and Saturday, especially in the mountains. A warming trend and drier weather are expected next week Sunday through Thursday. && .DISCUSSION... Through tonight...The Pacific cold front appears to be situated in vicinity of Glacier County at time of writing. This front will continue moving southeastward and should exit our area to the southeast by about daybreak Friday. Simultaneously, a mid- to upper-level trough begins overspreading our region from the west. Along and ahead of this front, scattered showers and thunderstorms ahead of the front will transition to periods of rain and mountain snow as temperatures drop sharply and snow levels lower toward 6000 feet MSL behind the front. Through this evening, some severe thunderstorms are expected ahead of the front, where weak to moderate instability and strong vertical wind shear exist. Damaging wind gusts and quarter-size or larger hail remain the primary severe threats. In addition, abundant Pacific moisture ahead of the front will likely allow downpours to accompany showers and thunderstorms. Localized flash flooding remains possible where showers and thunderstorms train (i.e. follow the same path). Friday through Saturday...The aforementioned, eastward-moving trough aloft traverses our area during this period as colder air continues to overspread our CWA behind the cold front. Below-normal temperatures will be accompanied by snow levels as low as about 5000 to 6000 feet MSL. Periods of rain and mountain snow occur Friday through Saturday, but forecast rainfall and snowfall totals continue to trend downward since the precipitation does not look to be as widespread or persistent as previously thought. Nevertheless, winter weather advisories may be needed for some of our mountain passes later Friday into Saturday. Sunday through next Thursday...Northwesterly flow aloft resides over the region through Wednesday as the aforementioned trough exits to our east and a high pressure ridge aloft builds from the west. This ridge may then crest over our CWA on Thursday, allowing flow aloft to become westerly. Subtle disturbances will also traverse our area during this period. This pattern will promote drier weather, although a few showers and thunderstorms are possible essentially each afternoon and evening, especially over/near our mountains. Temperatures rebound, with readings returning to normal or above- normal for Tuesday through next Thursday. - Jaszka && .AVIATION... Updated 1125 AM MDT Thu Jun 6 2019 (18Z/Thu TAFs) Mainly VFR and southwesterly to westerly flow aloft expected next 24- hours as a larger trough approaches from the west and multiple disturbances embedded in this trough traverse our area. Isolated to scattered showers and thunderstorms are expected through about 06Z/Fri before transitioning to periods of steadier rain thereafter. Brief MVFR CIGS/VSBY are possible in any shower or thunderstorm. In addition, severe thunderstorms with erratic gusts up to 60 knots and hailstones of quarter to ping pong ball-size are possible between roughly 20Z/Thu and 03Z/Fri, especially over southwest MT and the eastern-half of north-central MT. Even outside showers and thunderstorms, surface winds will be breezy at times at most terminals. Lastly, mountain obscuration is possible at times. - Jaszka && .PRELIMINARY POINT TEMPS/POPS... GTF 47 57 40 55 / 90 60 20 70 CTB 42 57 37 55 / 80 20 30 60 HLN 45 56 37 57 / 70 70 40 50 BZN 47 57 34 56 / 60 100 80 50 WEY 41 57 27 48 / 60 90 80 60 DLN 45 53 31 53 / 70 100 80 30 HVR 47 65 39 59 / 80 30 20 40 LWT 46 56 37 53 / 50 70 50 60 && .TFX WATCHES/WARNINGS/ADVISORIES... None. && http://www.weather.gov/greatfalls
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
234 PM MDT THU JUN 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM TSTM WND GST 5 NE DILLON 45.26N 112.55W
06/06/2019 M51 MPH BEAVERHEAD MT ASOS
&&
PNSpecial Weather Statement National Weather Service Great Falls MT 236 PM MDT Thu Jun 6 2019 MTZ051-062115- Fergus- 236 PM MDT Thu Jun 6 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL FERGUS COUNTY... At 235 PM MDT, a strong thunderstorm was located 9 miles southeast of Moore, or 14 miles southwest of Lewistown, moving northeast at 35 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Lewistown, Giltedge, Glengarry, Heath and Hilger. This includes the following highways... Highway 200 between mile markers 70 and 95. Highway 191 between mile markers 1 and 2, and between mile markers 1 and 23. If outdoors, seek shelter inside a building. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They can relay your report to the National Weather Service office in Great Falls. LAT...LON 4676 10946 4687 10974 4738 10940 4723 10901 TIME...MOT...LOC 2035Z 210DEG 32KT 4687 10956 Kredensor
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
240 PM MDT THU JUN 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM NON-TSTM WND GST 4 NNE MCALLISTER 45.50N 111.70W
06/06/2019 M58 MPH MADISON MT MESONET
MESONET STATION MTNOR NORRIS HILL MDT.
SUSTAINED 40 TO 50 MPH.
&&
PNSpecial Weather Statement National Weather Service Great Falls MT 244 PM MDT Thu Jun 6 2019 MTZ050-051-062130- Fergus-Judith Basin- 244 PM MDT Thu Jun 6 2019 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL JUDITH BASIN AND WEST CENTRAL FERGUS COUNTIES... At 243 PM MDT, a strong thunderstorm was located near Hobson, or 14 miles southeast of Stanford, moving northeast at 35 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Hobson, Ackley Lake State Park, Danvers, Moccasin and Benchland. This includes Highway 200 between mile markers 46 and 60. If outdoors, seek shelter inside a building. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They can relay your report to the National Weather Service office in Great Falls. LAT...LON 4691 10993 4700 11015 4748 10979 4733 10946 TIME...MOT...LOC 2043Z 212DEG 30KT 4701 11000 Kredensor
The Great Falls radar (KTFX), 113 km away, was scanning. The volume nearest the first event began at 21:25 UTC.
2 thunderstorm wind, 1 high wind. Local standard time, as filed.
Mesonet station mtnor Norris Hill MDT. sustained 40 to 50 mph.
Report from 4 S White Sulphur Springs. Mesonet Station K7S6 White Sulphur Springs Airport.
Convective Gust.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2019Every state in 2019This day in weather historyWarnings in Montana, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 838288, 836461, 836462.